MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. SILICONISED PVC ORAL/NASAL SOFT CUFF TRACHEAL; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. SILICONISED PVC ORAL/NASAL SOFT CUFF TRACHEAL; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 100/179/065
Medical Device Problem Codes Deflation Problem (1149); Unintended Deflation (4061)
Health Effect - Clinical Code Hypoxia (1918)
Date of Event 03/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when required.
 
Event or Problem Description
It was reported that the patient was hypoxic.A doctor did a bedside nasal tracheal intubation and no issues were found.After one hour in use, the cuff was deflated significantly.No patient harm was reported.
 
Additional Manufacturer Narrative
Health impact code: updated based on new information received.
 
Event or Problem Description
Additional information received via email.A trach change was performed.
 
Additional Manufacturer Narrative
Email is: regulatory.Responses@icumed.Com.One (1) video was provided by the customer which was used to conduct the device analysis since the physical unit, by the time this investigation is being documented, had not been received.The video shows tracheal tube with the cuff inflated submerged under water, at a slow rate air bubbles come out from the junction between the cuff and tracheal tube.Later in the video the device is manipulated, and the air bubbles are observed to come out at a higher rate.The was confirmed.A root cause could not be determined.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.Mitigations in place were revised and are being executed as is determined by procedure.This failure will continue to be monitored to determine if new actions needs to be taken.

Brand Name
SILICONISED PVC ORAL/NASAL SOFT CUFF TRACHEAL
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key16856363
Report Number3012307300-2023-04938
Device Sequence Number6865298
Product Code BTR
UDI-Device Identifier15019315022111
UDI-Public15019315022111
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K790312
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2025
Device Model Number100/179/065
Device Catalogue Number100/179/065
Device Lot Number3969685
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2023
Supplement Date Received by Manufacturer05/10/2023
06/15/2023
Initial Report FDA Received Date05/02/2023
Supplement Report FDA Received Date05/26/2023
02/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/20/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale